MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO SINGLE USE NPWT 10X40CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO SINGLE USE NPWT 10X40CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66800953
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint: (b)(4).
 
Event or Problem Description
It was reported that, during treatment with pico7 10x40 dressing, all its indicator lights were on and the device did not perform vacuum.There was a change in procedure due to this issue and another unspecified dressing was used.No delay was reported.No other complications were reported.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the associated batch manufacturing records could not be carried out as there were no records under the part number and lot number combination provided, however, there are no indications to suggest that the device did not meet specifications upon release into distribution.The complaint history file contains further instances/ related events of the reported event.The device was used for treatment.No samples were returned for analysis.It was reported that all indicator lights were solidly illuminated.This means that the device entered a non-recoverable error state.There are various reasons that the device may enter an error state, such as out of range negative pressure, out of range power supply and an error retrieving data.If the pump does enter an error state, it must be replaced.This is a patient safety feature.A clinical investigation concluded; no response to clinical requests were provided and the pico 7 has not been returned to fully evaluate the root cause of the reported events.The patient impact beyond the reported event could not be determined based on the limited information provided.Per report, the procedure was successfully completed by a change in the procedure and another unspecified dressing was used.Since there was no delay or other complications reported, no further medical assessment is warranted at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.The instructions for use provides comprehensive instructions of the operation, use and limitations of the device.The associated risk file contains the reported event.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
PICO SINGLE USE NPWT 10X40CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11066695
Report Number8043484-2020-04364
Device Sequence Number11089555
Product Code OMP
UDI-Device Identifier05000223477110
UDI-Public05000223477110
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number66800953
Device Catalogue Number66800953
Device Lot Number1928
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer03/03/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;